Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Spine Injections

backman01bbackman01 Posts: 97
edited 06/11/2012 - 8:35 AM in Lower Back Pain
Yesterday i had my l-45 injections that was not pleasant at all,really painful but its over a lot of pain is gone for now.But i noticed when i came home i really urinated alot rest of the day and 2x at night ,i lost 3 lbs fluid is that normal?? Rick in ncpa


  • I always have a bit of relief from facet injections and nerve blocks, but always comes back in a few days....

    if you got epidurals, that ussually does a pretty good job at relieving pain in the legs and butt..

    best wishes for you!!

    but for urinating alot, can't say I have had that problem. As this year alone I have been stabbed 6 times in my spine..3 spots each time.

  • after root nerve blocks, don't recall needing to wee more.
    mavrick, put some clothes on please, my blood pressure just shot through the roof lol, :))(
  • You are having one of the many negative effects from epidurals. Loss of bladder control. Normal function should return in 2-3 weeks. Why would you have epidurals? They are short term relief and cause the production of scar tissue. The scar tissue will worsen your problem, long term. Epidurals are a money making procedure,for which the patient gets little relief.
  • I was told I may have dribbling and incontinence of urine after the injections which I did twice in my bed! But that was with the 1st 2 injections. I've had 5 total and haven't had any problems since. I don't know if I had any weight loss though. Hopefully you'll get some relief from the injections and the other problem should resolve. But if any problems call the PM Dr's Nurse if you have any other side effects. I'm glad my Dr warned me of the side effets before the injections. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • dilaurodilauro ConnecticutPosts: 9,858
    Sloth, I am not sure where you are getting all of your information, but ESI's can and have been very beneficial for many patients. They are considered short term relief, but the theory behind that is IF enough relief is given, some conditions can start to get better. I have never heard from any doctor where ESI's cause scar tissue. And it terms of a money making procedure, tell that to the many people that have benefited from them.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Sir, if you are telling me that epidural injections in the spine, does not cause scar tissue, you are in denial or just ignorant about the subject. I can tell you from medical studies, spine surgeons, etc. Any foreign object in the body, causes the scar tissue to form.
  • Well,maybe so a little scar from the needle but 4 days now no pain!!! Rick
  • The relief you are having is temporary. Then you will go again for more shots. No more then 3 a year. The time table of relief between shots, will continue to decrease. Over time the scar tissue builds up, and the epidurald no longer work. I see it all day long.
  • sounds like youre getting some relief...i know its been a long road for you. keep us posted...pete
  • I'm starting my fourth week of relief from sciatica due to bilateral ESIs. I'm hoping it's going to keep up for a while.

    Rick, let's keep checking in on each other and see how we're doing.

  • i actually posted something along the same line regarding scar tissue and epidurals .i asked my pain consultant about spinal injections and her words were every time i put a needle in your spine it WILL cause scar tissue .and because i have loads of scar tissue anyway she was not prepared to do any more spinal injections and as for not getting any relief .i was one that did not benefit at all .as for cost ..i would not know as over here we don't pay directly.it comes from wage contributions .i should imagine the cost to have one done privately would be around one thousand pounds at a NHS hospital.
  • dilaurodilauro ConnecticutPosts: 9,858
    any time any part of your body is pierced:

    - ESI
    - Earing
    - Cuts
    - etc

    Some amount of scar tissue will form. Its just that the amount of scar tissue from an ESI is relatively small.... but is will still produce scar tissue

    Love your new picture with your wife... Curious what kind of beer are you holding in your hand?
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • No idea about the urination & weight loss issue.
    Did you have an ESI (epidural steroid injection)? If so, these should NOT hurt (pain should be so minimal in comparison to the reason your having the injection that the injection should be insignificant). Assuming you don't suffer incapacitating pain from a mosquito bite (very low pain threshold) and you had an ESI, get somebody else to do your next one.
    On the other hand, nerve root injections WILL and SHOULD hurt. If you don't experience lightning type shooting severe pain with needle placement, then needle palcement was likely off.
    Facet injections can hurt and make you feel a little stiff but you should get some initial relief.
  • WRONG! Significant scarring is extremely unlikely from an ESI.

    True incontinence is a medical emergency for which IMMEDIATE medical attention should be sought. This is a rare potential ESI complication but is extremely unlikely.

    Also, don't pretend you have a clue about the medical literature. You DON'T know what you are talking about. Sorry, but epidurals DO help many but only if patient's are appropriately selected.

    Sorry, like me or not I call it as I see it (It sounds like someone is a little bitter about their own situation and medical care to me).
  • Rick, how are you feeling now? Are the injections still keeping the pain at bay?

    I'm thinkin' of ya.
This discussion has been closed.
Sign In or Register to comment.